MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W.SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system was used during a procedure performed on (b)(6) 2020.According to the complainant, following implantation of the shunt, the patient experienced fever and infection symptoms.The patient was unsuccessfully treated with antibiotics, which resulted in the removal of the device, three (3) months post implantation.The complaint device is available to be returned to the manufacturer for evaluation.
 
Event or Problem Description
Additional informations are available.The product was received on 12/01/2020.With the incoming product was noticed that it was another serial number on the product as in the first notification.The investigation was done on 12/08/2020.Patient informations: age: 63 years, weight: 60 kg, height: 173 cm, gender: unknown.Date of implantation: (b)(6) 2020, date of removal: (b)(6) 2020.The surgeon filled in the questionnaire that there was a blockage and the patient had fever and an infection.
 
Additional Manufacturer Narrative
Visual inspection: the following observations were made during the visual inspection: visible cutting in the membrane in the reservoir.Permeability test: the test showed that the progav 2.0 shunt system and the partsof the ventricular catheter are permeable.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: after dismantling of the valves, no visible deposits were found in both valves.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.In spite of this we have tested the valve to the best of our abilities.Based on our investigation, we are not able to substantiate the claim of "blockage, infection, fever".At the time of the investigation, it is not clear to us how the mentioned functional impairment occurred.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits might compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 SYS W.SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10784788
Report Number3004721439-2020-00223
Device Sequence Number16900318
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public4041906137328
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20034806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age63 YR
Patient Weight60